Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 6, NWS Lake Charles, LA

March 1, 20204 counties in Texas; 10 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Mar 1, 2020, 3:34 AM CST for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Mar 1, 2020, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2020, 3:34 AM CST (09:34 UTC)
In effect from
Mar 1, 2020, 10:00 AM CST
Expired
Mar 1, 2020, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS74 KLCH 010934
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
334 AM CST Sun Mar 1 2020

LAZ041>045-052>055-073-074-TXZ215-216-012200-
/O.NEW.KLCH.WI.Y.0006.200301T1600Z-200302T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
334 AM CST Sun Mar 1 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
852 
WWUS74 KLCH 011838
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1238 PM CST Sun Mar 1 2020

LAZ027>033-TXZ180-201-259>262-020000-
/O.EXA.KLCH.WI.Y.0006.000000T0000Z-200302T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, 
Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, 
Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, 
Bleakwood, Call, Gist, Buna, Evadale, and Deweyville
1238 PM CST Sun Mar 1 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of central, southwest and west central 
  Louisiana and southeast Texas.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-020000-
/O.CON.KLCH.WI.Y.0006.000000T0000Z-200302T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
1238 PM CST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
280 
WWUS74 KLCH 020003
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
603 PM CST Sun Mar 1 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
020115-
/O.EXP.KLCH.WI.Y.0006.000000T0000Z-200302T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
603 PM CST Sun Mar 1 2020

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory has been allowed to expire. Winds have weakened
below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 29, 11:35 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Feb 29, 11:35 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1135 PM CST Sat Feb 29 2020

.DISCUSSION...
For 06z TAF issuance.

&&

.AVIATION...
Other than the insertion of VCSH at KAEX for the afternoon and the
swrn terminals for the evening with the approach/passage of the
next shortwave aloft...plus MVFR ceilings late at those same 3
sites, no significant changes to previous TAF thinking.

25

&&

.PREV DISCUSSION... /issued 1036 PM CST Sat Feb 29 2020/

DISCUSSION...
Forecast on track for a cool night but significantly warmer than
last night. No update will be required.

PREV DISCUSSION... /issued 729 PM CST Sat Feb 29 2020/

DISCUSSION...
For 00z TAF issuance.

AVIATION...
Satellite imagery at press time just showed high AC streaming
across the area this evening and this trend should continue
through the night. Forecast soundings/time-height sections
indicate VFR ceilings developing after sunrise tomorrow as
increasing srly flow ushers in additional low-level moisture. Main
issue after sunrise may well be those southerlies as guidance
indicates sustained speeds could approach 20 knots, especially
for the srn terminals.

25

PREV DISCUSSION... /issued 306 PM CST Sat Feb 29 2020/

DISCUSSION...High pressure has become centered near the mouth of
the Mississippi River this afternoon and lower pressure has moved
into the plains. This has returned the south flow to the region
which has begun the moistening trend that will last into mid week.

Aloft, the southern jet is beginning to stream cirrus into the
area ahead of a trough that is moving into the Pacific Coast. This
is last afternoon to see the sun more than a few minutes for a
few days since dreary weather is expected to linger Sunday through
Wednesday.

Clouds and surface moisture will increase tonight as the
subtropical jet becomes more active. This will keep temperatures
higher than what has been observed for the past few nights. By
tomorrow the first disturbance aloft will move through returning
scattered showers by afternoon. Sea fog may develop by Sunday
night along the coast as the dewpoints continue to rise.

PWATs will continue to increase above seasonable averages by late
Monday into Tuesday. The stronger disturbance currently moving
into the west coast will draw closer by mid week, however timing
between models does vary. With the high moisture in place, lift
ahead of the disturbance, and ample shear, thunderstorms are
expected, however instability looks somewhat limited. SPC has
highlighted the area for a slight risk of severe weather.

A drier air mass will move back in for late in the week with dry
weather anticipated for next weekend.

MARINE...Winds will increase tonight into Sunday. Small craft
should exercise caution in the outer waters beyond midnight.
Onshore winds will remain elevated into mid week ahead of an
approaching system.

Sea fog may develop by Sunday night then linger until the frontal
boundary passes Tuesday night or Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  49  71  60  75 /   0  20  40  30
LCH  54  72  63  74 /   0  10  40  10
LFT  51  71  62  75 /   0  10  30  10
BPT  56  72  64  75 /   0  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Sunday afternoon for GMZ470-
     472-475.

&&
Hazardous weather outlook, Feb 29, 3:08 PM CST, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
308 PM CST Sat Feb 29 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-012115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
308 PM CST Sat Feb 29 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A storm system could bring the potential for strong to severe
thunderstorms, along with torrential downpours in the
Tuesday/Wednesday time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-012115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
308 PM CST Sat Feb 29 2020

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Small craft should exercise caution beyond midnight in the outer
waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated southerly winds and building seas could bring about small
craft advisory conditions, especially the outer waters, from Sunday
night through Tuesday night.

A storm system could bring the potential for strong to severe
thunderstorms during the Tuesday/Wednesday time frame.

There will be the potential for sea fog over the near shore waters
from Sunday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:28 AM CSTSmall Craft AdvisoryLCH15 hr

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.